What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Sep 1, 1:33 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 1, 1:33 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
233 PM EDT Sun Sep 1 2024
...New DISCUSSION, MARINE...
.DISCUSSION...
Issued at 202 PM EDT Sun Sep 1 2024
...Deep tropical moisture in southeasterly flow will keep rain
chances high through much of the upcoming week...
...Locally high rainfall amounts of 2 to 3 inches will be possible
especially where multiple rounds of heavy downpours occur...
...A Moderate Risk for dangerous rip currents continues at the
beaches...
Current-Tonight...Numerous showers and isolated to scattered
lightning storms continue across the local coastal waters early this
afternoon. Expect activity to continue to increase inland from the
coast thru the afternoon with daytime heating and increasing
moisture. A focus will also be along any assemblance of a diffuse
sea breeze boundary, as well as from numerous outflow boundary
collisions. The activity over the coastal waters will remain fairly
active into tonight, though there could be an occasional lull here.
Primary storm impacts will continue to be lightning strikes,
gusty winds of 35-45 mph locally in a few storms, and torrential
downpours with some locations getting multiple rounds. This may
cause some minor/nuisance flooding of low-lying or prone areas.
Precip over land will decrease past sunset, though there will
remain at least an isolated chance for convection afterward in
this very moist airmass. Highest chances will be across the
coastal waters and along the coast tonight.
Else, high pressure remains situated over the western Atlc with
associated ridge axis north of the area providing for a fairly deep
S/SE flow. Southeasterly winds 10-15 mph with occasional higher
gusts will diminish to light this evening and overnight. H500
temps are hovering between -5C and -6C. PWATs continue to increase
with the surge of moisture (north to south) with values in excess
of 2 inches almost areawide.
Clouds should gradually diminish this evening across much of the
interior, but we may see periods of considerable cloudiness near
the coast and across the adjacent coastal waters where PoPs are
higher. Conditions remain humid with overnight lows in the 70s.
Previous extended forecast discussion modified...
Mon-Tue...The Atlantic ridge axis is shunted seaward as a large area
of high pressure builds from the Upper Midwest eastward across the
Ohio Valley and towards the northeast U.S. promoting an ESE/SE
flow locally. A weak frontal boundary on the southern periphery
of the high is pushed into the Southeast and towards North
Florida. Tropical moisture transported by the generally southeast
flow piles up against the front while the mid-level disturbance
meanders between the Bahamas, to off of the southeast FL and east
central FL coasts, and continues to produce clusters of storms.
Daily rain chances of 70 pct continue, with the primary storm
concern being heavy rainfall as profiles become saturated and
500mb temperatures warm to near -4C. NBM ensembles show the
highest rainfall amounts shift to the western side of the state
where a more typical sea breeze collision is expected as flow
becomes more easterly. Still, widespread rainfall amounts to
around 1" and locally high amounts to 2" stay on the menu.
Temperatures creep back up just a bit back to the U80s-L90s, but
will be dependent on cloud-cover which could knock some locations
down. Peak heat index values tick back up between 100-105.
Wed-Sat...A fair amount of uncertainty in the forecast given the
potential for surface disturbances developing along the
aforementioned stalled surface frontal boundary as it meanders
across North Florida, or from the disturbance over the Bahamas as
long as it lingers off of the FL east coast. That said, the GFS
and ECM are both in decent agreement for a surface disturbance
developing along the front somewhere from the North Gulf Coast to
offshore the southeast seaboard to eventually get swept up and
absorbed as a mid-upper level trough dives southward later in the
period. Until then, unsettled weather including high rain
chances, potential for heavy rainfall, and some warm and muggy
conditions will be likely as high moisture continues to be
transported across Florida.
&&
.MARINE...
Issued at 202 PM EDT Sun Sep 1 2024
Afternoon-Tonight...Numerous showers and isolated to scattered
lightning storms continue across the local coastal waters. This
activity is the result of deepening moisture, a weak disturbance
aloft, and associated surface troughing. Primary storm impacts
with this northward moving activity remain occasional to frequent
cloud-to-water lightning strikes, gusty winds, and rounds of
torrential downpours. Still cannot rule out an isolated waterspout
or two. Expect this higher threat for showers/storms to continue
thru tonight as well, though there could be a lull or two in
activity. While the aforementioned convection will disrupt the
wind field, including numerous outflow boundaries floating around
from the activity, primary forecast wind direction is forecast out
of the S/SE 10-15 kts and could be locally higher at times. Seas,
locally higher invof convection, will otherwise range 2-4 ft.
Mon-Thu...Previous Modified...High moisture and a disturbed
weather pattern will continue to keep unsettled conditions in
place. Additional storm complexes with high precip chances will
continue. Winds 10-15 kts remain generally southeasterly through
Tue, then become more shifty between SE/E Wed and Thu as high
pressure to the north builds offshore the eastern seaboard. Seas
generally 2-3 ft, but may increase to 3-5 ft in disturbed weather.
&&
.AVIATION...
(18Z TAFs)
Issued at 1239 PM EDT Sun Sep 1 2024
MCO IMPACTS:
- 60-70% chance of storms between 19-22Z. Occasional lightning,
wind gusts 25-35 KT, brief IFR restrictions.
VFR outside of convection. Northward-moving scattered storms are
hugging the Treasure Coast at this hour, but this activity will
begin to migrate toward the Orlando area terminals after 19Z.
Lingering showers are expected along the coastal terminals. Most
terminals will be VFR/rain-free after 00Z. Later tonight, showers
return to the Treasure Coast terminals after 02/09Z. SE winds 5-15
KT, except stronger near storms.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 75 91 76 91 / 40 70 40 70
MCO 75 92 75 91 / 20 70 20 70
MLB 76 89 76 89 / 40 70 40 70
VRB 74 89 75 90 / 50 70 40 70
LEE 76 92 76 91 / 20 70 20 70
SFB 76 92 76 91 / 20 70 30 70
ORL 76 92 76 91 / 20 70 20 70
FPR 75 89 76 90 / 50 70 40 70
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
DISCUSSION...Sedlock
AVIATION...Heil
Hazardous weather outlook, Sep 1, 2:24 PM EST, 1 hour 51 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
324 PM EDT Sun Sep 1 2024
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-020200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
324 PM EDT Sun Sep 1 2024
This Hazardous Weather Outlook is for east central Florida.
.DAY ONE...This afternoon and tonight.
.THUNDERSTORM IMPACT...
Rounds of scattered lightning storms will be possible across east
central Florida through the afternoon and into the evening. A few
stronger storms may produce gusty winds to 40 to 45 mph and
frequent cloud to ground lightning strikes.
.EXCESSIVE RAINFALL IMPACT...
Slow moving or persistent heavier showers or storms will have the
potential to produce locally higher rainfall totals of 2 to 4
inches in a 60 to 90 minute period. These amounts could produce
minor flooding of roadways and poor drainage areas. Highest chance
for these amounts through the remainder of the afternoon and into
the evening will be near to north of a line from Lake Kissimmee
to the Cape.
.RIP CURRENT AND SURF IMPACT...
A Moderate Risk for dangerous rip currents continues at all
central Florida Atlantic beaches this holiday weekend. In
addition, there is also potential for a weak northward flowing
longshore current, and brief rough surf from higher seas produced
by offshore thunderstorms. Always swim near a lifeguard, and
never swim alone.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
A high chance of daily lightning storms continues through the week.
Heat and humidity will produce peak heat index values up to 104-106,
especially around mid-week.
At least a Moderate risk of dangerous rip currents is expected to
continue at the beaches into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.
Weitlich
In the hours before
Local storm report, Sep 1, 11:11 AM EST, 5 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
1211 PM EDT Sun Sep 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM Tstm Wnd Gst 3 E Snug Harbor 27.20N 80.17W
09/01/2024 M39 MPH Martin FL Mesonet
The WeatherSTEM site at House of Refuge
measured a wind gust of 39MPH/34KTS from the
south-southeast.
&&
JHSpecial weather statement, Sep 1, 2:31 PM EST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
331 PM EDT Sun Sep 1 2024
FLZ041-044-046-012000-
Northern Lake County FL-Seminole FL-Inland Volusia FL-
331 PM EDT Sun Sep 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES THROUGH 400 PM EDT...
At 330 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sanford. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Deltona, Sanford, Lake Mary, Orange City, and DeBary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
If on or near Lake Monroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2877 8116 2876 8136 2894 8143 2896 8112
TIME...MOT...LOC 1930Z 175DEG 1KT 2884 8127
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilSpecial weather statement, Sep 1, 3:31 PM EST, 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
431 PM EDT Sun Sep 1 2024
FLZ045-046-012100-
Orange FL-Seminole FL-
431 PM EDT Sun Sep 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SEMINOLE AND
CENTRAL ORANGE COUNTIES THROUGH 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orlando Executive Airport, or over College Park, moving north at 5
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Springs, and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. On rare occasions they can briefly touch down, producing wind
gusts over 50 mph. If a funnel cloud is spotted move indoors and
report your sighting to the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2842 8134 2852 8149 2870 8139 2864 8111
TIME...MOT...LOC 2031Z 194DEG 7KT 2855 8135
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HeilLocal storm report, Sep 1, 3:58 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
458 PM EDT Sun Sep 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM Tstm Wnd Gst 2 W Azalea Park 28.55N 81.33W
09/01/2024 M41 MPH Orange FL ASOS
The ASOS at the Orlando Executive Airport
measured a wind gust of 41MPH/35KTS from the
west.
&&
MWLocal storm report, Sep 1, 4:10 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
510 PM EDT Sun Sep 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Rain 2 E Ormond Beach 29.28N 81.03W
09/01/2024 M3.11 Inch Volusia FL Mesonet
Mesonet station ORMCR 1 Mi E Ormond Beach
reports 3.11 inches of rain in the last 3
hours.
&&
JHLocal storm report, Sep 1, 4:13 PM EST, 2 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
513 PM EDT Sun Sep 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM Rain 2 NNE Orlando 28.52N 81.36W
09/01/2024 E4.50 Inch Orange FL Mesonet
An Ambient Weather network station near Lake
Lancaster in Orlando reports 4.50 inches of
rain so far today.
&&
JH